Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Took an over dose of tryptome. What kind of danger is she in?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Dear Doctor
I'm XXXXXXX my sister take the 50 tablet of tryptome 25mg at a time(one day night).she is atmitted nearly hospital.what problem comes she,why to use tryptomer tablet take overdose,pls reply ,very argent
Posted Mon, 30 Apr 2012 in General Health
Answered by Dr. Hema Yadav 1 hour later

Thanks for posting your query.

Tryptomer tablets contain Amitryptiline an anti-depressant medicine.

Your sister might be suffering from depression and might have been prescribed this medicine by her doctor.

It is very common to get suicidal tendency in depression and many times patients take overdose on their own medicines to try to end their life.

In her case, 50 tablets is definitely a toxic dose and can cause harmful effects on liver, kidney and brain and I assume she has been admitted in emergency room.

Severe symptoms of over dosage include unconsciousness, convulsions and myoclonus, hyperreflexia, hypothermia, hypotension, metabolic acidosis, and respiratory and cardiac depression, with life-threatening cardiac arrhythmias that may recur some days after apparent recovery.

Please do not leave her unsupervised even in the hospital and consult her psychiatrist for further management.

Above answer was peer-reviewed by
Follow-up: Took an over dose of tryptome. What kind of danger is she in? 35 minutes later
Doctor pls tell,my sister recur or not
Answered by Dr. Hema Yadav 1 hour later
Thanks for posting your query.
The prognosis after an attempted poisoning depends on the clinical condition of patient, the treatment that has been instituted and the extent of organ damage.
If the patient is unconscious, needs ventilator support (for breathing), has seizures, severe liver damage, renal damage etc, the prognosis is guarded and chances of recovery cannot be predicted. An approximate assessment can be made by the treating physician.
If patient is conscious, oriented, speaks and understands commands, can mobilise and breathe comfortably and has mild to moderate organ damage, the chances of recovery are definitely more.
In any case, continuous monitoring is definitively required.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor